MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 45MM ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 45MM ECHELON; STAPLE, IMPLANTABLE
Model Number ECR45M
Medical Device Problem Codes Failure to Form Staple (2579); Difficult to Open or Close (2921); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.Could you please clarify if there were any patient consequences? could you please clarify if was any change in the post-operative care of the patient as a result of the event? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the vats left lower lobectomy with ec45a+ ecr45w, the first firing with ecr45w was performed good cutting line and staple line, then the second ecr45w was transected the basal segment of the lung, after fired, the staples was malformed with irregular shapes and one staple hooked the vessel could not removed the instrument, resulting in traction and arterial was bleeding.Finally, the staples were removed with the assistance of other devices such as hemostatic forceps, head nurse claimed that jaw had fully cleaned during the reload.No additional could be provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 4/9/2021 three photos received.During the visual analysis of three photos, the following was observed: the first and second photos show a reload fully fired from top view with body fluids on the cartridge deck.Also, a staple could be noted between the tissue.However, due to body fluids on staples proper/improper form of staples cannot be determined.The second photo shows a gray reload from aside and all drivers can be seen up.Based on the photos reviewed, the event describe cannot be confirmed.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Additional information was requested, and the following was obtained: 1.Could you please clarify if there were any patient consequences? 2.Could you please clarify if was any change in the post-operative care of the patient as a result of the event? all answers above are unobtainable.Once there is any update, we will update the information.

Brand Name
GRAY RELOAD FOR 45MM ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11400150
Report Number3005075853-2021-01199
Device Sequence Number14578483
Product Code GDW
UDI-Device Identifier10705036001751
UDI-Public10705036001751
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberECR45M
Device Catalogue NumberECR45M
Device Lot NumberU40H4G
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date04/09/2021
Patient Sequence Number1